Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2001, 7:07 PM CST for Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 7:07 PM CST (01:07 UTC)
- Expired
- Feb 24, 2001, 8:00 PM CST
- In force
- 53 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:15 PM CST | Thunderstorm Wind | Countywide, AR | Some trees, power lines and power poles were knocked down. |
| Feb 24, 7:20 PM CST | Thunderstorm Wind | Countywide, AR | Several trees were blown down across the county. |
| Feb 24, 7:20 PM CST | Thunderstorm Wind | Lake City, AR | Some warehouses were damaged. Many trees and power lines were blown down. |
| Feb 24, 7:37 PM CST | Thunderstorm Wind 55 E | Cardwell, MO | Several trees and power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:15 PM CST | Tornado Watch | SPC | 6 hr |
| Feb 24, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 250108 SVRMEM ARC021-031-055-MOC069-155-250200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 707 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS CRAIGHEAD COUNTY IN EASTERN ARKANSAS GREENE COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 800 PM CST * AT 703 PM CST...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF CORNING TO 9 MILES SOUTH OF JONESBORO...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CST INCLUDE... BROOKLAND...HICKORIA... MCDOUGAL... LAKE CITY...MARMADUKE... POLLARD...RECTOR... BLACK OAK...GREENWAY... ST. FRANCIS... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...cLON 3662 9059 3564 9082 3585 9029 3641 8960
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:30 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CST SAT FEB 24 2001 A SURFACE LOW OVER THE OK PANHANDLE AT 18Z WILL TRACK NEWD TO WI BY 12Z SUN. THE ASSOCIATED COLD FRONT SHOULD SWING THROUGH OUR FCST AREA BETWEEN 06Z AND 12Z SUN. EXPECT THE STRONG THUNDERSTORMS OVER CENTRAL AND WRN AR TO APPROACH THE WRN COUNTIES LATE THIS AFTERNOON AND MOVE ACROSS MOST OF THE FCST AREA THIS EVENING. SOME STORMS MAY LINGER OVER THE ERN COUNTIES AFTER MIDNIGHT. PLAN TO MENTION SEVERE STORMS IN ALL ZONES. TIGHT PRESSURE GRADIENT AND A STRONG LOW LEVEL JET WILL SUPPORT WINDY CONDITIONS AHEAD OF THE SQUALL LINE THIS EVENING. CLEARING SHOULD OCCUR LATER TONIGHT FROM WEST TO EAST...AND WINDS SHOULD BE SOMEWHAT LIGHTER. A SOUTHWEST FLOW PATTERN WILL SUPPORT OFF AND ON CHANCES OF RAIN FOR THE COMING WEEK. MODELS IN CLOSE AGREEMENT TODAY...BUT ETA HAS THE BEST ANALYSIS OF THE CURRENT SCENARIO. GUIDANCE SEEMS REASONABLE. .MEG...NONE. 012
In the hours before
Local storm report, Feb 24, 6:35 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS, TN
635 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 7 W JONESBORO AR WIND ESTIMATE 60 MPH
02/24/01 CRAIGHEAD
0610 PM JONESBORO AR WIND DAMAGE
02/24/01 CRAIGHEAD LARGE TREE LIMBS DOWN
3The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:26 PM CST | Tornado Warning | MEG | Cross, Poinsett | 34 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 61 min |
| Feb 24, 7:09 PM CST | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 51 min |
| Feb 24, 7:16 PM CST | Tornado Warning | MEG | Craighead, Greene | 29 min |
| Feb 24, 7:59 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 31 min |
| Feb 24, 7:33 PM CST | Tornado Warning | MEG | Dunklin, Pemiscot | 27 min |
| Feb 24, 7:59 PM CST | Severe Thunderstorm Warning | MEG | Pemiscot | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.